MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. CURVE SPACER 8MM X 27MM 6DEG PEEK LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

ZIMMER BIOMET SPINE, INC. CURVE SPACER 8MM X 27MM 6DEG PEEK LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 14-533128
Medical Device Problem Codes Fracture (1260); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a zyston curve spacer fractured in the disc space intra-operatively.The doctor felt that the inserter connecting with the cage was loose, and he decided to pull it out and replace the cage.During the removal process, he discovered that the cage was broken.The cracked peek was removed as much as possible, however it is possible that a small amount remained in the patient body.The implant was removed and replaced with a new implant of the same size using the same inserter, so it is unlikely there was an issue with the inserter.There was only a five minute procedural delay and otherwise no patient harm.
 
Additional Manufacturer Narrative
D4: the remainder of the udi number is unknown because the lot number is not available.Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Additional Manufacturer Narrative
Corrections in d4: lot number & udi number, d9, and h3.Additional information in d4: expiration date and h4.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun" is erroneous and no longer applies.The device was evaluated.Corrections in h3.Additional information in h6: investigation type, findings, and conclusions.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed the implant is fractured.A functional inspection was performed with an inserter (14-533021) and the threaded rod (14-533041) and found the rod/inserter was able to thread to the insert from the implant as expected.It was reported that the cracked peek was removed as much as possible, however it is possible that a small amount remained in the patient's body.No images were provided which could confirm this.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to off-axis or excessive forces applied during insertion or removal.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
CURVE SPACER 8MM X 27MM 6DEG PEEK LORDOTIC
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key21410313
Report Number3012447612-2025-00053
Device Sequence Number9455781
Product Code MAX
UDI-Device Identifier00888480611493
UDI-Public(01)00888480611493(17)321216(10)096215
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110650
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14-533128
Device Lot Number096215
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/24/2025
07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZYSTON INSERTER, UNKNOWN TYPE
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight81 KG
Patient EthnicityNon Hispanic